[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] problems with silhouettes??

What kind of insulin are you using?  I tend to have these kind of site probs
too.  All insulins except velosulin make it hard to tolerate a site for more
than a day.  Mixing v and humalog seems to counter this -- I can keep the site
for 2-4 days.  The sof sets seem to work best for me but I haven't experimented
too much with the others.  They get tiring to insert, but once in cause few

Hope it gets better soon!

Janet Wiener wrote:

> Ok, I'm mostly back. I had a yucky case of flu(?) last week -- too nauseous
> to eat much for a few days, and just generally exhausted. My question has
> to do with the Silhouettes. I've been using SofSets for 3 years, and QRs as
> soon as I could get ahold of some, 2.5 years ago. On 4 occasions (over 2
> years) I've tried a sample of the Tender/Comfort/Silhouette -- and each
> time something went "wrong" and I had to change my site after 1 day or
> less. My definition of "wrong" is unexplained high blood sugar readings and
> a sore site.
> I really like the detach mechanism of the Silhouettes, so I want to be able
> to use them. I'm trying to figure out what went wrong each time. Here are
> some thoughts.
> 1. I'm allergic to most of the kinds of tape I've tried. I currently insert
>    the SofSet *through* a layer of IV3000. I recently tried inserting
>    directly on my skin and then placing the IV3000 on top, but got site
>    problems after a day or less each time, 3 times in a row. The first 3
>    times I tried the Silhouettes I didn't place the layer of IV
>    underneath. Maybe that was it?
> 2. But the last set I tried, last week, I woke up with unexplained high
>    blood sugar in the middle of the night. I gave myself an injection of H
>    to bring it down, but left the pump in. It took about 4 hours to come
>    down, but then I had severe lows. I wonder now if this was flu related?
>    I changed the site anyway (the cannula looked fine when I took it out),
>    and I also ran high the next 2 nights, but low during the days. I would
>    guess that not eating much besides regular ginger ale and not exercising
>    could cause both the highs and lows.
> I'm tempted to call Minimed and ask for yet another sample of the
> Silhouette. I just don't want to order a whole box if they won't work for
> me. And I don't have problems with the QRs, I just don't like the tubing
> "tail."
> Any other ideas? Thanks.
> Janet
> email @ redacted
> Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/

Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/